Wednesday, May 21, 2014
An adventurus weekend
Well all, here is the tale of an adventurous weekend. I was given Metaclopromide for nausea, which was a side affect of my Lamotrigine, the day before It is worth noting, that I had had nausea before this, and was noticing that it was coming around, before and after my menstrual period. I also lost a lot of weight due to this problem. Anyway, back to the main story So, I commenced the full course of Metaclopromide on Friday 16th May, the day in question, where the huge adventures begun. So, on the morning of that day, I took my Lamotrigine, followed shortly afterwards by 10Mg of Metaclopromide. Thinking that I was done for the day with the nausea, I carried on doing my usual morning routine. I was told, by my GP, I had to take these tablets 3 times a day. What events followed, are a testimony to the fact I should have consulted the leaflet online, before taking this medication. it is also worth noting, that I was very drowsy that morning too. At about 12 noon, I had my lunch. It is worth noting, that I took the first metaclopromide tablet at around 09:10 hours. It was now 3 hours later. I felt nauseous and a little anxiety crept in too, so I took another tablet, to try and curve it, stop it before it started. I maybe shouldn’t have. About an hour later, I began to feel dizzy, and my breathing became rapid. I went downstairs, and tried to drink my cup of tea, which I could not do. My aunt came into the kitchen, and I told her how I felt. "Why do I feel like this? I don't like it! Is anything going to happen to me? Am I going to have a seizure?" "No, Samantha, You'll be fine. You're not going to have a seizure... If you do, make sure it's while your aunt's in the room." My aunt is a senior health care assistant. By this time, my skin, around my face, and head, became very tight, as if I had a tight band around my head, and my head was in a vice. I could not move my eyes, raise my eyebrows, smile etc. My tongue, was apparently moving in my mouth too. My eyes were moving as well, and my face contorting, and stiffening every few seconds. By this time, my head was jerking involuntarily. Moving from side to side, to the right, and back to the centre. I was also feeling anxious and teary. I went to A&E, where the doctor saw me. They made the mistake of giving me Diazepam, to relax my muscles, even though my neck, was not stiff, but my muscles were as if they were in a vice. The jerking was becoming worse, and I wanted it to stop. "Please, make this stop! I don't like it! I can't deal with this anymore! Please, call the walton Centre! I want off this meds! I hate this! Please, stop this!" I pleaded, tears running down my face. "The only thing, I can do, is give you Diazepam, to relax the muscles. I tried the Walton Centre, and no-one is there." I cried out, in desperation, the tears becoming ever more heavier, and my face, and head spasms became worse by the minute. The jerking, by this time, was violent to the point, I felt my head, being forced to the right, and back to the centre. "It's like a tight band around my head. It's in a vice! My neck is not stiff. It's my head, and face, they're going into spasm!" I tried to make her understand, but she wouldn't listen. A little while later, as I took the diazepam, my anxiety was magnified much more than previously. I was not to feel this, until I arrived home, feeling tired, and very heavy. I wanted to sleep, and felt really weird. The rooms, and corridors, and grounds, were suspended in mid air, the wind blowing gently, swinging them back and forth. I was probably about 50 feet high, off the ground, on a platform, looking down on the scene below. I stood on this platform, feeling drowsy, and calm, for the moment. Walking, on this platform, was quite beautiful. Feeling it move, back and forth, as the breeze gently blew it. When I arrived home, I got slowly out of the car, again, onto the metaphoric platform, and moved into the house. "I am tired! I need to sleep! I will just sit here, and ly on the sofa, and sleep!" That, was not going to happen. My uncle came to check on me. "Samantha, are you okay?" Then, the mayhem broke loose. "No! No! I'm not!" I tried to explain. "How do you feel? What do you feel? Tell me. Samantha, tell me!" he replied. "I can't! I can't describe it! I feel sick! I feel weird! I don't like this!" I tried to say, in between fast breathing, shouting as if in pain, and tears. I tried to move, but he stopped me. "Samantha, this is anxiety. Slow your breathing down. Come on. Slow down. Samantha! Samantha! Listen to me. Slow your breathing down!" I tried, following him, but failed. "I can't! My heart is racing!" I exclaimed, in a terrified voice. Feeling sweat begin to flow, I continued trying to slow my breathing down, but with fruitless effort. "Samantha, listen to me. How are you feeling now? Talk to me. Talk to me. Come on." he tried again. This time, the distraction technique. "What would I do if I wanted to send a message on my phone, on facebook? Samantha, come on, tell me. You know this. I know you do. Well? What do I have to do?" he asked, over, and over, trying to make me listen, and understand what he was asking of me. Finally, after about 10 minutes of him asking, I reasoned, and answered him, but in a slurred, anxious, and scared voice. Finally, after one solid, long, and terrifying hour, I calmed, and my breathing became slower, and deeper. My vocalising, lessened, and I became quiet. I lay there, still shaking a little, but was calmer now. "This is the Diazepam taking affect Samantha. You are relaxed now. Aren't you? Yes? You are aren't you?" he asked. "Yes, I think so. I think so." I responded, in a calmer, softer, and slightly more cheerful voice. "There you go! You're laughing now! You're nearer to the girl I know. I'm going now."And with that, he was gone. My whole body felt heavy to lift, and stiff, like I would feel after a tonic clonic, that I did not have. I felt extremely tired, but sleep was impossible. Later, the anxiety returned, and continued, right into the night. My Nana kept me in with her, that night, too keep an eye on me. She was right to do so. When going to bed, the anxiety was starting to become severe once more. Breathing increasing, heart rate increasing, mouth becoming dry, as well as the vocalisation, again, I got into bed. Shaking, I lay there, trying to get comfortable. I couldn't. I began to shout again, and cry out, as if in pain. "Calm down! Slow your breathing down Samantha. It's anxiety. Calm down. Come on." my nana tried to tell me. I wouldn't listen. "I can't! I feel funny! I feel strange! I don't like this! Please, Please, make it stop!" I pleaded in desperation. After another solid hour, I eventually calmed, and went to sleep, but it was a very restless, and uneasy sleep. It is worth noting, that that night, I took my Lamotrigine at 10 pm, an hour later than normal, because I was anxious about the diazepam's affects. The next morning, I awoke, and immediately, the distress returned. I had forgotten, I had taken my Lamotrigine later than normal, and made the huge mistake of taking it at normal time, but half an hour earlier, 08:20. Things deteriorated rapidly from there. The anxiety worsened, my pulse became rapid, and I began to sweat, and look clammy. I was shouting as if in pain, and not even visitors, who came to check on me, calmed me. I was tossing and turning in bed, was unable to eat, and drink, as I felt nauseous, when ever I swallowed anything. This continued for about 2 hours, by which time, my great aunt, who was the first visitor who came to see me, advised my Nana to call an ambulance. Not even my favourite radiostation, Classic FM, calmed me either. I was moving a lot, restless, and extremely distressed. At one point, I heard a rushing sound, in my left ear, which muffled my hearing, as well as pressure in that ear too. At that moment, I worried I was going to have a seizure, and I was alone. The ambulance arrived, within 5 minutes of them being called. The paramedics came in, but did not witness me in such a distressed state as before. Perhaps knowing they were on their way calmed me slightly? But did I even understand that? Was I with it at all? I was responding, but quietly and in short sentences. My speech, I think, was slightly slurred. Probably because I had not eaten, or drunk much that morning. They checked my sas, which were normal, my BP was raised, my temperature was slightly elevated, however my pulse was very fast. I was finding it difficult to stand, and felt weak, and nervous. Was the diazepam still in my system? Had it interacted with my Lamotrigine? They decided to take me into A&E again. Off I went, missing a family function, which I wanted to attend. It was the day of all days, the eve of my 21st birthday. Typical. I arrived, and was again assessed. While in the ambulance, which I forgot to mention, they checked my BP, sats, and heart rate, as well as temperature twice, before arrival at the hospital. The ETA was about 10 minutes. After assessing me again, the usual checks, as mentioned previously, I was left in a cubicle, and had to wait for about half an hour. The doctor, who came, was the doctor, who saw me the night before. The one, who gave me the diazepam, AKA one of the Benzo class. In the end, I was put on an intravenous drip, of sodium chloride, and potassium chloride, for about 2 hours. I also had blood tests, which were normal. It is worth noting, that when I was being brought into the ambulance, the paramedics requested my medication box. As soon as they saw the metaclopromide, they were horrified. We were then told, this medication should not be given to people with epilepsy. That was how my last Saturday went.